Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 22, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 11, 2006, 3:32 PM CDT for 20 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 3:32 PM CDT (20:32 UTC)
- Expired
- Apr 11, 2006, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 112032 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 PM CDT TUE APR 11 2006 ...STRONG WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING... .A STRONG STORM SYSTEM OVER THE HIGH PLAINS WILL RAPIDLY MOVE EAST OCROSS THE PLAINS THIS AFTERNOON INTO THIS EVENING. STRONG WINDS IN THE MID LEVELS WILL MIX DOWN TO THE SURFACE THIS AFTERNOON AHEAD OF THE SYSTEM, CREATING WINDY CONDITIONS. KSZ032-033-047>053-067>070-082-083-091>094-098-120000- /O.NEW.KICT.WI.Y.0022.060411T2032Z-060412T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 332 PM CDT TUE APR 11 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH 7 PM THIS EVENING WITH GUSTS AS HIGH AS 45 MPH. THE STRONG WINDS WILL DIMINISH AFTER A COLD FRONT MOVES ACROSS THE AREA LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
1 follow-up statement
000 WWUS73 KICT 112356 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT TUE APR 11 2006 KSZ032-033-047>053-067>070-082-083-091>094-098-120100- /O.EXP.KICT.WI.Y.0022.000000T0000Z-060412T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 656 PM CDT TUE APR 11 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:23 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 11, 3:23 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT TUE APR 11 2006 .DISCUSSION... FORECAST CONCERNS ARE TSRA CHANCES TONIGHT THEN NEAR RECORD WARMTH FOR THE END OF THE WEEK. TONIGHT-WED: EXTENSIVE MID-HIGH CLOUDS CONTINUE TO STREAM ACROSS THE AREA KEEPING LARGE SCALE MIXING IN CHECK. SURFACE WINDS CLOSE TO WIND ADVISORY CRITERIA OR A LITTLE BELOW, SO WILL PUT OUT A SHORT WIND ADVISORY OUT FOR THIS EVENING FOR AREAS WEST OF I-135. WEAK COLD FRONT IS PUSHING INTO CEN KS AS A LOW PRESSURE AREA MOVES ACROSS SRN NEBRASKA. MID LEVEL CLOUDS HAVE PUT A DAMPER ON ANY KIND OF SURFACE HEATING AND INCREASED INSTABILITY NEAR THIS BOUNDARY, WITH CONVERGENCE ALONG THE BOUNDARY ALSO LACKING. SO CHANCES OF ANY SHRA/TSRA IN CEN KS LOOK RATHER SLIM AS THIS BOUNDARY PUSHES SOUTH ACROSS CEN/SERN KS OVERNIGHT. COULD STILL SEE AN ISOLATED TSRA IN CEN KS BEFORE SUNSET AS MID LEVEL COOLING WEAKENS THE CAP SOME. SEEING SOME HINT OF THIS SOUTH OF HAYS WITH VISIBLE SATELLITE SHOWING SOME CU DEVELOPMENT. INVERTED-V SOUNDING SUGGESTS THAT ISOLATED SEVERE WEATHER THREAT FROM ANY STORM THAT DOES DEVELOP WITH WIND THE MAIN THREAT. SO WILL KEEP A SLIGHT CHANCE GOING FOR THIS. FRONTAL BOUNDARY MOVES ACROSS THE AREA OVERNIGHT WITH SOME ISENTROPIC LIFT OVER THE TOP OF THE BOUNDARY ACROSS ERN KS. ANY INSTABILITY AND DYNAMICS ASSOCIATED WITH THE SYSTEM WILL ALSO STAY NORTHEAST OF THE AREA. SO WILL ONLY CARRY A SLIGHT CHANCE NEAR EMP AS THE FRONT SAGS SOUTH. BOUNDARY STALLS OUT JUST TO THE SOUTH OF THE AREA ACROSS OK ON WED, WITH WEAK RIDGING BEGINNING TO BUILD ACROSS THE AREA WITH DRIER AIR IN PLACE FOR MOST OF KS. THIS WILL PROBABLY BE THE NICEST DAY OF THE WEEK, GIVEN SUNNY SKIES, WEAK SURFACE WINDS AND SEASONAL TEMPS. THU-FRI: WEAK RIDGING CONTINUES FOR THE THU-FRI TIME FRAME, WITH SOUTHWEST SURFACE FLOW AHEAD OF THE LEE SIDE TROUGH BEGINNING TO DEVELOP ON THE FRONT RANGE OF THE ROCKIES LEADING TO TEMPS RISING TO RECORD OR NEAR RECORD LEVELS. NAM 1000-850H THICKNESS PROGS AND 850H TEMPS SUGGEST TEMPS INTO THE LOWER 90S WITH GFS SLIGHTLY COOLER. WILL GO WITH THE GFS TEMPS FOR NOW AS NAM LOOKS A LITTLE OVERDONE. SAT-TUE: NEXT SIGNIFICANT WEATHER MAKER EXPECTED TO MOVE ACROSS THE AREA ON SAT, WITH STILL SOME MODEL DIFFERENCES ON STRENGTH OF THIS SYSTEM. LATEST GFS SHOWING SIGNS OF COMING AROUND TO ECMWF SOLUTION OF SHEARING THIS SYSTEM OUT, FURTHER TO THE NORTH, BUT STILL A SLIGHT CHANCES STILL WARRANTED FOR SAT AFTN WITH WARM AND HUMID AIRMASS IN PLACE ACROSS ERN SECTIONS. SOME QUESTIONS ABOUT WHETHER WARM MID LAYER AIR IN PLACE AHEAD OF THE SYSTEM WILL KEEP CONVECTION CAPPED, SO WILL NOT RAISE POPS ABOVE CURRENT SLIGHT VALUES. AFTER A SMALL COOL DOWN ON SUN, TEMPS LOOK TO REBOUND NICELY FOR MON AND TUE WITH QUIET WEATHER FOR THE START OF THE WEEK AS MID LEVEL RIDGE MOVES ACROSS THE AREA. WILL GO WITH ABOVE NORMAL TEMPS FOR THE BEGINNING OF THE WEEK, AS GFS 850 TEMPS SUGGEST TEMPS IN THE LOWER-MIDDLE 80S. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 80 56 89 / 10 0 5 5 HUTCHINSON 52 81 55 89 / 10 0 5 5 NEWTON 53 80 56 89 / 10 0 5 5 ELDORADO 54 80 57 89 / 10 0 5 5 WINFIELD-KWLD 56 82 58 89 / 10 5 5 5 RUSSELL 48 80 53 90 / 20 0 5 5 GREAT BEND 49 81 54 90 / 20 0 5 5 SALINA 51 80 54 90 / 20 0 5 5 MCPHERSON 52 80 55 89 / 20 0 5 5 COFFEYVILLE 56 82 58 89 / 10 5 5 5 CHANUTE 55 80 57 88 / 10 5 5 5 IOLA 54 79 57 88 / 10 5 5 5 PARSONS-KPPF 56 81 58 89 / 10 5 5 5 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM TUESDAY FOR KSZ032-033-047>053-067>070- 082-083-091>094-098. &&
Hazardous weather outlook, Apr 11, 11:17 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1117 AM CDT TUE APR 11 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1117 AM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE A EXTREME RANGELAND FIRE INDEX...FOR CENTRAL AND SOUTH CENTRAL KANSAS TODAY. THE RANGELAND FIRE INDEX WILL BE VERY HIGH ACROSS SOUTHEAST KANSAS. THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING OVER CENTRAL AND SOUTH CENTRAL KANSAS BY LATE THIS AFTERNOON OR EARLY THIS EVENING. THE MAIN RISK WOULD BE STRONG THUNDERSTORM WINDS AND HAIL AROUND THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE REGION ON SATURDAY...AS A STRONG STORM MOVES INTO THE CENTRAL PLAINS. THERE COULD BE A RISK OF SEVERE WEATHER FROM SOME OF THIS ACTIVITY. PLEASE CHECK LATER FORECASTS AND OUTLOOKS FOR MORE SPECIFIC INFORMATION ON THIS POSSIBLE DEVELOPING WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ/ADK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.